It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

I took Tamiflu over the holidays

page: 1
0

log in

join
share:

posted on Jan, 5 2006 @ 02:34 PM
link   
Well,
It seems I came down with "regular" flu over the holidays and I am starting this thread to share my experience. Hopefully others can comment on their own experiences. I first exhibited symptoms of the flu on Dec 23rd. I had a mild stuffed nose which exerted pressure on my sinuses. I wasn't too uncomfortable and dismissed it as the cold. However several of my in-laws who I am in regular and close contact with, as well as a cousin, had more severe symptoms and/or the flu. On the 24th I awoke in the morning with a headache and severely impacted sinuses. I spent the day doing light work at a home I was fixing up. The next morning, Christmas, I decided to take some Tamiflu. I was convinced that this was going to be the flu, and not just a normal cold. It is difficult because you MUST take Tamiflu within 48 hours of initial symptoms.

I made a big mistake here. I hadn't had breakfast in anticipation of a large feast at 1PM at relatives. I took the Tamiflu on an empty stomach at 12:00pm. DO NOT DO THIS. I had read that Tamiflu's major side-effect was nausea and perhaps vomiting.
I vomited twice before dinner was served and only after I got some mashed potatoes and gatorade down did it mellow out. For the next couple of days I took the Tamiflu as instructed, twice a day, and ALWAYS after eating.

The major side effects:
I found that I was ALWAYS hungry. The Tamiflu is harsh on the stomach and there is a constant burning sensation in the belly that makes you want to eat to stop it.
I was constantly drinking fluids but still found myself constipated. I think I had a BM only twice during the 5-day Tamiflu taking period. Both times it was black and very dry (floaty). Sorry if this is too much info.

I had wierd mental episodes that I can only describe as psychotic in nature. I was extremely sensitive to sounds when trying to sleep, and had a level of paranoia that I normally do not experience. Not to mention I slept lightly and very little.

The good news:
The flu never progressed beyond light coughing, aches, and tons of mucous production. I don't think that I ran a fever, and the symptoms tapered off on the last day. Even though I finished the course of Tamiflu I still had very mild symptoms for another day.

Backlash?
I think though that there may have been a sudden backlash on the second day after I finished the course of Tamiflu. I was playing cards with family on vacation on New Year's Day when suddenly I became shaky, clammy and nauseous. I had to drop out of the game and take a HOT bath.
I stayed in the tub for about 3-1/2 hours and ate about half a bagle. After that I recovered.

Final assessment:

All in all, I believe that the Tamiflu helped me. My symptoms never got too severe and my flu lasted just about one week. Other family members, who had antibiotics and such, were sick for a couple of weeks (some are still sick) and their symptoms kept them bedridden.

I'm not too sure how the Tamiflu would work on bird flu. To me, it seemed like it only takes the edge off of the flu. It's still up to your body to produce the antibodies to fight off the virus. My opinion after using Tamiflu is that you would probably have to up the dosage to dangerous levels in order to stand a fighting chance against a virulent strain of bird flu. Hopefully, I never have to test that theory.




posted on Jan, 5 2006 @ 02:43 PM
link   
When I get the flu it lasts about a week and I don't take anything, except a constant NyQuil IV drip though. Everyone has their own theory I guess but I prefer to just let my body fight it natuarally. In the long run it serves to strengthen your immune system. My body will be ready when all these hellacious viruses are unleashed on humanity. I will be the Omega man.

I'd be wary of Tamiflu.

Peace



posted on Jan, 5 2006 @ 03:53 PM
link   
I to was struck with something the week before Christmas. It started out with a sore throat that lasted only a day and a half, then turned into a sinus issue. I used the Afrin nasal mist w/methol, and took my trusty nyquil at night. From my understanding it is a virus and may I say it is making it rounds nicely in my home. I would never had considered it the flu. Perhaps this is what you had and the adverse reactions to the tamiflu were a result of not needing it to begin with.



posted on Feb, 19 2006 @ 11:48 AM
link   
I had the exact same symptoms as you recently, but then again, I had the flu.

Emperor's new clothes syndrome ?




top topics
 
0

log in

join